MAUDE Adverse Event Report: NAKANISHI INC. ICARE; HANDPIECE MAINTENANCE SYSTEM

NAKANISHI INC. ICARE; HANDPIECE MAINTENANCE SYSTEM
Model Number ICARE C2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A dental assistant sustained an injury to their finger from an icare maintenance unit while performing the chuck maintenance on their handpiece before reprocessing.The assistant was lubricating the handpiece chuck using the chuck lubrication nozzle included with the icare when the nozzle shot off the connector unexpectedly and the tip of the nozzle punctured the assistant's finger.The dental assistant is reported to have healed from the injury without need for any additional medical treatment.

Brand Name
ICARE
Common Device Name
HANDPIECE MAINTENANCE SYSTEM
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
MDR Report Key25175281
Report Number1422375-2026-00017
Device Sequence Number18783402
Product Code EFB
UDI-Device Identifier04560264538986
UDI-Public04560264538986
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/14/2026
Report Date (Section F) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberICARE C2
Device Catalogue NumberY1002796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date04/16/2026
Device Age11 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/01/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown